Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 56, NWS St. Louis, MO

July 18, 2010Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 18, 2010, 9:14 PM CDT for Crawford County, Washington County, Missouri. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2010, 9:14 PM CDT (02:14 UTC)
Expired
Jul 19, 2010, 3:00 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 9:28 PM CDTHEAVY RAIN 1.77 S Steelville, MODIME SIZE HAIL AND ABOUT 1.7 INCHES OF RAIN SO FAR THIS EVENING
Jul 18, 9:55 PM CDTFLASH FLOODCherryville, MO8-10 INCHES OF STANDING WATER ON CHERRYVILLE ROAD
Jul 18, 10:45 PM CDTFLASH FLOOD1 Sw Cherryville, MOFLASH FLOODING 1 MILE SOUTHWEST OF CHERRYVILLE...1 FOOT OF WATER FLOWING ACROSS STATE HIGHWAY 19.
Jul 18, 10:45 PM CDTHEAVY RAIN 5.185 W Cherryville, MO24 HOUR STORM TOTAL 5.18 INCHES...SINCE 8 PM 4.9 INCHES AT HIGHWAY AA AND CHERRYVILLE ROAD
Jul 18, 11:30 PM CDTFLASH FLOODSteelville, MOFLASH FLOODING IN STEELVILLE DUE TO YADKIN CREEK. POLICE ON THE SCENE AND BARRICADING ROADS DUE TO FLASH FLOODING.
Jul 19, 12:37 AM CDTHEAVY RAIN 5.74 W Cherryville, MOSTORM TOTAL OF 5.70 INCHES...5.5 INCHES SINCE 800 PM SUNDAY EVENING
Jul 19, 12:41 AM CDTFLASH FLOOD6 W Cherryville, MOROADS FLOODED IN THE KEYSVILLE AREA DUE TO FLOODING OF THE YANKEE BRANCH AND CROOKED CREEK
Jul 19, 1:07 AM CDTFLASH FLOOD4 Sw Cherryville, MOHIGHWAY 19 IMPASSABLE AT EDGAR ROAD DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS53 KLSX 190214
FFWLSX
MOC055-221-190800-
/O.NEW.KLSX.FF.W.0056.100719T0214Z-100719T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 300 AM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN 
  HAS FALLEN IN LESS THAN AN HOUR JUST SOUTHWEST OF STEELVILLE. 
  ANOTHER 1 TO 3 INCHES OF RAIN POSSIBLE IN THE NEXT FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  STEELVILLE...CHERRYVILLE AND COURTOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3770 9132 3778 9132 3779 9149 3803 9147
      3799 9084 3774 9094 3774 9115 3770 9116

$$

GLASS
3 follow-up statements
458 
WGUS73 KLSX 190310
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT SUN JUL 18 2010

MOC055-221-190800-
/O.CON.KLSX.FF.W.0056.000000T0000Z-100719T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MO-CRAWFORD MO-
1010 PM CDT SUN JUL 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 300 AM CDT...

...DANGEROUS FLASH FLOOD EPISODE COULD BE UNFOLDING...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TRAINING SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS 
THE WARNED AREA. THUNDERSTORMS CONTINUE TO REDEVELOP OVER WESTERN 
AND SOUTHWESTERN CRAWFORD COUNTY AND MOVE SLOWLY SOUTHEAST AT 15 
MPH...CONTINUOUSLY MOVING OVER THE SAME AREA. THIS IS A DANGEROUS 
SITUATION...DOPPLER RADAR ESTIMATES THAT 4 TO 5 INCHES OF RAIN HAS 
FALLEN SINCE 800 PM TO THE SOUTH AND SOUTHWEST OF STEELVILLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STEELVILLE...CHERRYVILLE AND COURTOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE STILL LIKELY ACROSS 
SOUTHERN PORTIONS OF CRAWFORD COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3770 9132 3778 9132 3779 9149 3803 9147
      3799 9084 3774 9094 3774 9115 3770 9116

$$

GLASS
945 
WGUS73 KLSX 190425
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 PM CDT SUN JUL 18 2010

MOC055-221-190800-
/O.CON.KLSX.FF.W.0056.000000T0000Z-100719T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MO-CRAWFORD MO-
1125 PM CDT SUN JUL 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 300 AM CDT...

...DANGEROUS FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHERN CRAWFORD 
COUNTY...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SLOW MOVING AND TRAINING THUNDERSTORMS WITH TORRENTIAL RAINFALL 
EXTENDING FROM 8 MILES NORTHWEST OF COOK STATION ACROSS THE SOUTHERN 
PORTION OF CRAWFORD COUNTY TO NEAR COURTOIS AND VIBURNUM.

RADAR ESTIMATES THAT 5 TO 6 INCHES OF RAIN HAS FALLEN TO THE SOUTH 
AND SOUTHWEST OF STEELVILLE...AND FROM CHERRYVILLE WESTWARD SINCE 
800 PM. A STORM SPOTTER LOCATED AROUND 4 MILES WEST OF CHERRYVILLE 
REPORTED 4.9 INCHES OF RAIN THROUGH 1045 PM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE SERIOUS FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...STEELVILLE...CHERRYVILLE...WESCO...AND DILLARD. CREEKS 
THAT WILL BE IMPACTED AND EXPERIENCE FLASH FLOODING INCLUDE CROOKED 
CREEK...DRY CREEK...AND THE HUZZAH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE QUITE POSSIBLE WITH 
STORM TOTALS OF 6 TO 8 INCHES POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3770 9132 3778 9132 3779 9149 3803 9147
      3799 9084 3774 9094 3774 9115 3770 9116

$$

GLASS
952 
WGUS73 KLSX 190628
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
128 AM CDT MON JUL 19 2010

MOC055-221-190800-
/O.CON.KLSX.FF.W.0056.000000T0000Z-100719T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MO-CRAWFORD MO-
128 AM CDT MON JUL 19 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 300 AM CDT...

AT 120 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND STORM SPOTTERS 
REPORTED FLOODING IN A NUMBER OF LOCATIONS ACROSS THE SOUTHERN 
PORTION OF CRAWFORD COUNTY. ROADS WERE FLOODED IN THE KEYSVILLE AREA 
DUE TO FLOODING OF YANKEE BRANCH AND CROOKED CREEK. FLOODING WAS 
ALSO REPORTED WEST AND SOUTHWEST OF CHERRYVILLE...HIGHWAY 19 WAS 
IMPASSABLE AT EDGAR ROAD AROUND 6 MILES SOUTHWEST OF CHERRYVILLE. 
FLOODING ALONG THE YADKIN CREEK IN STEELVILLE WAS GRADUALLY 
SUBSIDING. IT IS LIKELY THAT FLOODING IS OCCURRING IN OTHER 
LOCATIONS ACROSS SOUTHERN CRAWFORD COUNTY...HOWEVER IT IS NOT BEING 
REPORTED SINCE IT IS THE MIDDLE OF THE NIGHT.

RADAR ESTIMATES THAT 5 TO 7 INCHES OF RAIN FELL TO THE SOUTH AND 
SOUTHWEST OF STEELVILLE...AND FROM CHERRYVILLE WESTWARD. A STORM 
SPOTTER LOCATED AROUND 4 MILES WEST OF CHERRYVILLE REPORTED 5.5 
INCHES OF RAIN FROM THE EVENING STORMS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
STEELVILLE...CHERRYVILLE...WESCO...KEYSVILLE AND DILLARD. CREEKS 
THAT WILL BE IMPACTED AND EXPERIENCE FLASH FLOODING INCLUDE CROOKED 
CREEK...DRY CREEK...YANKEE BRANCH...AND THE HUZZAH CREEK. 

OTHER THAN A FEW STRAY SHOWERS...THE HEAVY RAIN AND THUNDERSTORMS 
HAVE PUSHED SOUTH OF CRAWFORD COUNTY AND WASHINGTON COUNTY. HOWEVER 
EVEN THOUGH THE HEAVY RAIN HAS ENDED..FLOODING WILL PERSIST THROUGH 
THE REMAINDER OF THE NIGHT AND INTO THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3770 9132 3778 9132 3779 9149 3803 9147
      3799 9084 3774 9094 3774 9115 3770 9116

$$

GLASS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 5:58 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 18, 5:58 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN JUL 18 2010

.DISCUSSION...
/343 PM CDT SUN JUL 18 2010/

ALTHOUGH AMS STABLIZED OVER E MO/SW IL IN THE WAKE OF THIS MORNINGS
MCS...EXTREMELY UNSTABLE BUT CAPPED AMS REMAINS IN THE PRISTINE AIR
DRAPED OVER W CENTRAL AND SW MO.  QUESTION FOR TONIGHT IS IF...AND
WHERE...STORMS WILL REFIRE AS THIS UNSTABLE AIRMASS BEGINS TO WORK
BACK NE AS S LO LVL FLOW INTENSIFIES.  12Z RUNS ARE KEEPING AMS
CAPPED OVER THE AREA WITH BEST FORCING...A COMBO OF LO LVL JET AND
UPPER LEVEL DYNAMICS...PROGGED TO DEVELOP OVER IA LATE
TONIGHT...WHICH IS FURTHER N THAT EARLIER RUNS SUGGESTED.  I HAVE
KEPT CHC-TYPE POPS GOING THROUGHOUT THE AREA TONIGHT...WITH THE
THINKING THAT SOME STORMS MAY FORM OVER THE CWA IN THE WEAK WAA...OR
POSSIBILY WORK THEIR WAY SE FROM IA LATE TONIGHT.

VERY LITTLE CHANGE TO THE FORECAST IN THE MON-TUE TIME FRAME.  MID
MSVLY IS FORECAST TO REMAIN ON THE S PERIPHERY OF THE WESTERLIES...
WITH OUR CWA POSSIBLY BEING CLIPPED BY SEVERAL ROUNDS OF STRONG
CONVECTION THAT SHOULD FORM TO OUR N.  HOWEVER...PRECIP CHANCES
SHOULD SLOWLY WIND DOWN FROM SW TO NE ACROSS THE FA AS INCREASING
MID LVL TEMPS STRENGTHEN CAP.

HEAT AND HUMIDITY CONTINUE TO BE THE OTHER CONCERN.  ALTHOUGH THIS
MORNINGS MCS BEAT BACK THE MOST OPPRESSIVE CONDITIONS...AS MENTIONED
ABOVE THEY AREN'T ALL THAT FAR AWAY.  THEREFORE...RETURN OF S LO LVL
FLOW SHOULD MEAN CRITIAL HEAT INDEX VALUES FOR PARTS OF THE AREA.
WILL GO AHEAD AND RE-ISSUE HEAT ADVISORY FOR MID MO FOR MON...BUT
WILL LET THE MID SHIFT MONITOR OVERNIGHT CLOUD AND CONVECTION TRENDS
FOR POSSIBLE EXPANSION IN EITHER AREA OR TIME.

NO CHANGES TO THE MEDIUM RANGE...WITH THE EMPHASIS REMAINING ON
THE HEAT AND HUMIDITY.

TRUETT

&&

.AVIATION...
/516 PM CDT SUN JUL 18 2010/

WEAK CDFNT EXTENDS FROM SFC LOW NEAR MKE SW TO NEAR UIN EARLY
THIS EVNG WITH W-SWLY SFC WINDS AT THE TAF SITES. SFC WINDS WILL
BECOME LIGHT LATER THIS EVNG. LOOKS LIKE MAINLY PATCHY MID LEVEL
CLOUDS FOR TGT. LOT OF UNCERTAINTY TGT AS TO WHEN AND WHERE
CONVECTION WILL DEVELOP. ALTHOUGH MORE ORGANIZED AND WIDESPREAD
CONVECTION IS FORECAST FOR NEBRASKA THERE MAY BE SCATTERED
CONVECTION DEVELOPING LATER THIS EVNG AND OVERNIGHT FARTHER SE
ACROSS MO. FOR NOW WILL LIKELY LEAVE THE TAFS DRY TGT. WEAK FRONT
S OF THE TAF SITES ON MON WILL STRENGTHEN AND SHIFT SLOWLY NWD.
LIGHT SFC WINDS WILL BECOME SELY IN UIN...AND S-SWLY IN COU...STL
AND SUS MON AFTN. THE THREAT FOR CONVECTION CONTINUES MAINLY MON
AFTN AND MAINLY FOR UIN...STL AND SUS. MAY INCLUDE CB AND/OR VCTS
IN THESES 3 TAF SITES MON AFTN. OTHERWISE THERE SHOULD BE
SCATTERED DIURNAL CUMULUS CLOUDS LATE MON MRNG AND AFTN.

SPECIFICS FOR KSTL...W-SWLY SFC WIND WILL BECOME LIGHT LATER THIS
EVNG. WILL JUST INCLUDE MID LEVEL CLOUDS IN THE STL TAF TGT. SFC
WIND WILL STRENGTHEN MON AFTN AND EVNG TO AT LEAST 10 KTS FROM A
S-SWLY DIRECTION. DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE MON
MRNG AND AFTN. MAY INCLUDE EITHER CB IN THE CLOUD GROUP MON AFTN
ANDOR VCTS.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 18, 4:03 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT SUN JUL 18 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. IF THE STORMS
DO FORM...LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE POSSIBLE.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...A CHANCE OF THUNDERSTORMS WILL CONTINUE...AND A FEW OF
THESE STORMS MAY BE SEVERE. IN ADDITION...HEAT INDEX VALUES WILL
BE CLIMBING INTO THE 100 TO 110 DEGREE RANGE.

HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Special weather statement, Jul 18, 8:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN JUL 18 2010

MOZ072-190215-
CRAWFORD MO-
829 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL
915 PM CDT...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEELVILLE...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEELVILLE...
  CHERRYVILLE...
  DAVISVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS
Local storm report, Jul 18, 8:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             5 S STEELEVILLE         37.94N  89.66W
07/18/2010  M0.50 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jul 18, 9:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             5 SW STEELVILLE         37.92N  91.42W
07/18/2010  M0.50 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

CORRECTED COUNTY/STATE...LOCATION

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:35 PM CDTSevere Thunderstorm WarningLSXCrawford40 min
Jul 18, 11:43 PM CDTFlash Flood WarningLSXIron, Reynolds6 hr
Jul 19, 3:02 AM CDTFlash Flood WarningLSXCrawford7 hr
Jul 19, 5:13 AM CDTFlash Flood WarningLSXIron, Reynolds5 hr
Jul 19, 5:18 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington42 min
Jul 19, 6:59 AM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis, Warren76 min
Jul 19, 9:56 AM CDTAreal Flood WarningLSXCrawford12 hr
Jul 19, 9:59 AM CDTRiver Flood WarningLSXGasconade, Montgomery26 hr
Jul 19, 10:00 AM CDTFlash Flood WarningLSXLewis3 hr
Jul 19, 10:42 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Marion, Monroe, Pike, Ralls63 min
Jul 19, 11:06 AM CDTRiver Flood WarningLSXMarion38 days
Jul 19, 11:37 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike53 min
Jul 19, 12:28 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Monroe4 hr
Jul 19, 5:32 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage30 min

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.